Log in
Behçet's UK
4,376 members3,741 posts

Anyone taking Tramadol have bad night sweats?

I take Tramadol for my Fibromyalgia pain it doesn't do much to relive the pain but it dose make me drossy enough

to get me to sleep, but I wake up with in a couple of hours sweating and have to towel myself off then I find it really hard to get to sleep again.

19 Replies
oldestnewest

I do take tramadol and I do have tremendous night sweats - like three changes of night clothes and removing layers of bed clothes (I now start off sleeping on a couple of towels and gradually remove layers as the night progresses). Our first thought was tramadol too - my husband is brilliant at the old root cause analysis. However, trial and error has shown this not to be the case for me and the sweats persist with or without tramadol. Just as an aside, tramadol actually stops me from sleeping! Makes me high as a kite, as does morphine :-/

What has helped with the sweats, albeit only slightly, is a drug called topirimate, which I take to help control my migraine. It's an anticonvulsant used mainly in the treatment of epilepsy but has been found to help adult migraine/BD headache sufferers. One of the side effects they warn you about is reduction in sweating - and it has done just that!

Reply

I too take Tramadol and have sweats most of the time I take them and like Di it can make me stop sleeping and feel a bit strange and a bit hyper at first........ then I keep nodding off and then waking up again only to nod off and wake up again. Along with the hot flushes I have also been getting, it doesn't lead to a good nights sleep so tend not to take them too near to bedtime....if I can help it.

The sweating is on the list of side effects, but I find them quite effective for my nerve pain when I take them.

I drink sage tea or take sage capsules and find this does take the edge off the sweating. Cooler fan and towels, like Di.

Typical for me in that finding something that helps then goes on to cause a different symptom through

side effects :(

Reply

I also get severe night sweats but I have been getting these before I was diagnosed and put on medication. It was thought I going through the menopause but tests showed I wasn't. I guess its just one of those BD things!

Hugs

Angela

Reply

Hi I think we all have different experiences with meds some people find Tramadol and prednesilone excellent but I would never take them again. I was on high doses of both on separate occasions and coming off them was terrible....fevers, shakes, mind playing games and depression...I was on very high doses...pred. 140 daily and tram about 12000 daily. I found CoCodamol and BuTrans patches best pain relief of myself.

Hugs billi

Reply

Oh forgot to mention I also take Gabapentin upto 1800 for nerve pain.

Billi

Reply

Im not on tramadol but I get night sweats, I too thought it was on set of menopause but was tested and it wasnt , I was told this was a behcets symptom, its always worst when I have a flare up.

Reply

Thanks everyone I was told I don't have Behcets so it must be a Fibromyalgia system as well. If it isn't the Tramadol.

Reply

Profuse sweating is one of the many side effects I have from Behcets, day or night. I have a hard time controlling my body temp. I'm not sure if anyone else has noticed that it is different from like a sweat I do with a work out. There is no smell and it is quite watery.

Reply

I have taken Tramadol in the past but it didn't agree with me but like many others I get night sweats as a symptom of my Behcet's disease. It took me a long while to figure it out but it gets worse during flares. It was interesting to see Di's comment below about Topiramate as I have recently started taking this and it will be really great if this helps with the sweats too. I hope that you are able to find something that works for your pain and helps you sleep.

Reply

Hi there all

you will see from this link that 1 in 100 people suffer with sweating [amongst many other symptoms] as a side effect of Tramadol.

medicines.org.uk/guides/tra...

Adding this to the already symptom of overheating with the Behects, it probably makes this symptom feel much worse, with the tramadol.

Interesting about the Topiramate...as this can give an inability or lack of sweating as a side effect.....so this is probably why it helps.

topamax.com/about-topamax/s...

:)

Reply

I get night sweats, much worse with flares. Been happening for 18 years. They told me it was menopause, but 5 years past that post and it's still happening. It is not caused or affected by drugs in my case.

Reply

Hi Jaxxi....some people still continue to get Hot Flushes even after Menopause has finished. But many others here also get the fever symptoms with the Behects.....so it's not easy is it.

As I have said before Tramadol itself gives sweating as a side effect so anyone taking Tramadol may well get this side effect....even if they are Male [not in the menopause] or even having a flare of Behects.

Hope this makes sense :D

Reply

I don't take tramsdol as it makes me unwell but I get terrible night sweats constantly. It seems to be quite an issue. General lately that I can't control my temperature very well so I don't no what's going on there x

Reply

Most opiates and strong painkillers do make me and other folk I know sweat buckets. Also immune disorders have night sweats commonly.

Personally, I found i had hallucinations on Tramadol. It used to feel like my feet were in a bucket of slimy snakes that were writhing over my legs. Cannot say i noticed the sweats as it was too un comfy to continue.

Reply

Forgot to mention what helps with night sweats. I get these anyway as am always running a slight temp. Sleeping on a towel really helped. It stopped that feeling of having soggy sheets and mattress underneath me. I also got a towelling pillow case for my head. That helped too. And I got a really good mattress cover which is quite dense wool. Wool will absorb a hundred times its weight in water and still feel dry. That will protect your mattress will also give you a feeling of being less damp.

I also made sure that I have towels by the side of the bed and keep wiping my limbs as often as I can to keep dry. I also have a small flannel and keep wiping the sweat from the back of my neck and my head. And I've always keep the window cracked or open even if it's very cold.

I herbal remedy which is supposed to slightly reduce the amount of sweat you produced is Sage tea. Drink several cups of strong Sage tea per day for about two days and then the amount of sweat you produce is a little less. However I have not use this remedy myself because if you suffer from a high temperature sweating is often the only thing that your body can do to try to control that. It occurred to me that to reduce the amount of sweat and have my body temperature running a little high could cause a dangerous situation. I would take care with taking any remedies designed to reduce your sweat without talking to your doctor. It is entirely possible that temperature is a sign of chronic inflammation or infection and is linked to immune disorders. To try and reduce sweating means that you could get overheated if you're taking away part of the body's mechanism to deal with overheating

1 like
Reply

I have the same issues. Not every night, but often. I take Tramadol for joint pain related to my Behcet's, and like you, it doesn't much help with the pain, but I wake up drenched in sweat and freezing (mainly because I am wet and it is winter here) at least 4x a week.

Reply

Hi there I had night sweats and hot flushes from aged 34. I'm 62 and they stopped about a year ago. I use butrans patches all the time and use lidocaine patches and 10% ibuprofen gel when necessary. Don't forget about paracetamol as these can be a great back up when the pain is really bad.

Reply

Yes I do!!! But always had this with my Behcets do not sure which is causing it

Reply

Since I have stopped taking Tramadol the sweating has become a lot less the fatigue and the trouble I am having with my stomach is better than it was, but I am not getting the pain relief that I was getting, other painkillers I have tried are not as affective.

Reply

You may also like...